Alert archive / Colorado / Tornado Warnings in 2025
Tornado Warning 2, NWS Grand Junction, CO
NWS Grand Junction, CO issued this tornado warning at Sep 13, 2025, 1:12 PM MDT for Montezuma County, Colorado; San Juan County, Utah. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 13, 2025, 1:12 PM MDT (19:12 UTC)
- Expired
- Sep 13, 2025, 1:45 PM MDT
- In force
- 33 min
- Issued by
- NWS Grand Junction, CO
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 0.75 in
Counties Montezuma County, CO, San Juan County, UT
The radar
The Grand Junction radar (KGJX), 203 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.2 hours before the alert went out and 337 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1651 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
311
WFUS55 KGJT 131912
TORGJT
COC083-UTC037-131945-
/O.NEW.KGJT.TO.W.0002.250913T1912Z-250913T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Grand Junction CO
112 PM MDT Sat Sep 13 2025
The National Weather Service in Grand Junction has issued a
* Tornado Warning for...
Western Montezuma County in southwestern Colorado...
East central San Juan County in southeastern Utah...
* Until 145 PM MDT.
* At 112 PM MDT, a confirmed tornado was located 10 miles northeast
of Montezuma Creek, or 22 miles southeast of Blanding, moving
northeast at 10 mph.
HAZARD...Damaging tornado.
SOURCE...Emergency management confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
western Montezuma and east central San Juan Counties, including the
following locations... Hovenweep National Monument.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3737 10928 3758 10913 3735 10896 3732 10920
TIME...MOT...LOC 1912Z 241DEG 7KT 3739 10919
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
KAA1 follow-up statement
929
WWUS55 KGJT 131930
SVSGJT
Severe Weather Statement
National Weather Service Grand Junction CO
130 PM MDT Sat Sep 13 2025
COC083-UTC037-131945-
/O.CON.KGJT.TO.W.0002.000000T0000Z-250913T1945Z/
Montezuma CO-San Juan UT-
130 PM MDT Sat Sep 13 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 PM MDT FOR WESTERN
MONTEZUMA AND EAST CENTRAL SAN JUAN COUNTIES...
At 129 PM MDT, a confirmed tornado was located 13 miles northeast of
Montezuma Creek, or 23 miles southeast of Blanding, moving northeast
at 10 mph.
HAZARD...Damaging tornado and quarter size hail.
SOURCE...Emergency management confirmed tornado. The tornado remains
on the ground as of 1130 AM.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Hovenweep National Monument.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3737 10928 3758 10913 3735 10896 3732 10920
TIME...MOT...LOC 1929Z 241DEG 7KT 3741 10915
TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN
$$
KAAWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this tornado warning went out at Sep 13, 11:14 AM MDT, 1 hour 58 minutes earlier. Its key messages:
- Scattered showers and storms are expected this morning through the evening. Some storms could be strong to severe with strong winds, hail and heavy rainfall possible.
- Flash flooding is possible especially over areas of recent rainfall where soils are already saturated, recent burn scars and areas of steep terrain.
- Conditions dry out on Sunday so expect less active weather with below normal temperatures.
Area forecast discussion, Sep 13, 11:14 AM MDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Grand Junction CO 1114 AM MDT Sat Sep 13 2025 .KEY MESSAGES... - Scattered showers and storms are expected this morning through the evening. Some storms could be strong to severe with strong winds, hail and heavy rainfall possible. - Flash flooding is possible especially over areas of recent rainfall where soils are already saturated, recent burn scars and areas of steep terrain. - Conditions dry out on Sunday so expect less active weather with below normal temperatures. && .SHORT TERM /THROUGH SUNDAY/... Issued at 412 AM MDT Sat Sep 13 2025 Thunderstorms continue to develop early this morning in this moisture laden and unstable air mass with sufficient shear still present. We are still maintaining a southwest flow with southwest to northeast storm motions as the jet remains overhead with the low pressure trough just to our west over Utah. The HRRR has been performing very well lately in terms of coverage and timing of convection and the last few runs have been indicating a bit more storm coverage than previously indicated. Shear is a bit less but plenty sufficient for strong to severe storms again with about 30 to 40 kts. CAPE is already present with little to no CIN which explains the ongoing convective development this morning. CAPE will increase to around 400 to 800 J/kg late this morning into the afternoon with near 1000 J/kg across eastern Utah. This is where clearing skies are present so expect more surface heating to get storms going a bit earlier. Storm motion will transition this afternoon from a southwest to northeast direction to more of a west to east track as the negatively tilted trough moves overhead. Typically on the edge of the deep moisture and drier air to our west, we could see stronger storms forming along this boundary with this trough passage. With storms today, strong gusty winds, hail and heavy rainfall all remain possible with a few severe or borderline severe today. Much of the area received significant rainfall yesterday with some flooding and due to the recent rains over the last couple days, soils remain very saturated where this rain has occurred. Therefore, these saturated areas remain susceptible to flash flooding as heavy rainfall rates are still expected with storms today. Recent burn scars and areas of steep terrain are also susceptible to flooding. Therefore, even though coverage will be a bit less than yesterday, the potential is there for flash flooding so decided to issue a Flood Watch in effect this morning through midnight tonight. Drier air will move in behind the trough passage tonight allowing storms to exit to the east with quieter conditions expected overnight. On Sunday with the deep moisture and trough to our east, westerly flow will usher in much drier conditions and a relatively pleasant day. Temperatures will be much cooler with fall-like readings as highs will be around 10 degrees below normal. Cannot rule out isolated storms Sunday afternoon due to any lingering moisture, but favoring the high terrain along the Divide as that will be the main source of lift on Sunday. Most model guidance indicates much of the area remaining precipitation free however. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... Issued at 334 PM MDT Fri Sep 12 2025 High pressure will briefly build behind the trough Sunday into Monday. This pattern shift will lead to a drier airmass moving over the region, ending the ongoing return of the monsoon. By Monday night a trough off the Pacific Northwest will be passing to our north. As it passes, it may provide just enough support to increase PoPs along our northern border Tuesday night, and to allow for afternoon convection on Tuesday and Wednesday over the higher terrain. Although, models seem to disagree on both the timing of this through passage, and how far south the trough will dig. In addition, moisture looks to be pretty limited during this period so not much is expected in terms of QPF. High pressure builds again after this trough passage. With the decrease in moisture, and periods of increasing high pressure, seasonable temperatures return through the workweek. && .AVIATION /18Z TAFS THROUGH 18Z SUNDAY/... Issued at 1104 AM MDT Sat Sep 13 2025 Scattered to widespread showers and storms are expected this afternoon and evening. VFR conditions will be in place with MVFR/IFR in any shower/storm and CIGS lowered to ILS breakpoints at times during convection. VFR returns after 06Z although cannot rule out low stratus or fog developing given recent rainfall and cooler temperatures combined with partially clearing skies from the west. && .HYDROLOGY... Issued at 412 AM MDT Sat Sep 13 2025 Scattered storms are expected to develop this morning through this evening with a bit less coverage than yesterday. Storms have the potential to be strong to severe with heavy rainfall rates. While recent burn scars remain the most susceptible to flash flooding and debris flows, much of the central and southern areas of the CWA received quite a bit of rainfall over the last 24 to 36 hours so soils remain saturated. Any heavy rainfall rates over recent saturated soils and steep terrain will also be prone to flash flooding. Therefore, even though coverage will be a bit less than yesterday, decided to issue another Flood Watch for the central and southern portions of eastern Utah and western Colorado, including the recent burn scars. && .GJT WATCHES/WARNINGS/ADVISORIES... CO...Flood Watch through this evening for COZ003-006>014-017>023. UT...Flood Watch through this evening for UTZ022-027>029. && SHORT TERM...MDA LONG TERM...GF AVIATION...TGJT HYDROLOGY...MDA
Hazardous weather outlook, Sep 13, 6:13 AM MDT, 6 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Grand Junction CO 613 AM MDT Sat Sep 13 2025 COZ001>014-017>023-UTZ022>025-027>029-141215- Lower Yampa River Basin-Central Yampa River Basin- Roan and Tavaputs Plateaus-Elkhead and Park Mountains- Upper Yampa River Basin-Grand Valley-Debeque to Silt Corridor- Central Colorado River Basin-Grand and Battlement Mesas- Gore and Elk Mountains/Central Mountain Valleys- Central Gunnison and Uncompahgre River Basin- West Elk and Sawatch Mountains-Flat Tops-Upper Gunnison River Valley- Uncompahgre Plateau and Dallas Divide-Northwest San Juan Mountains- Southwest San Juan Mountains-Paradox Valley/Lower Dolores River- Four Corners/Upper Dolores River-Animas River Basin- San Juan River Basin-Southeast Utah-Eastern Uinta Mountains- Eastern Uinta Basin-Tavaputs Plateau-Arches/Grand Flat- La Sal and Abajo Mountains-Canyonlands/Natural Bridges- 613 AM MDT Sat Sep 13 2025 This Hazardous Weather Outlook is for northwest Colorado, southwest Colorado, west central Colorado, east central Utah, northeast Utah and southeast Utah. .DAY ONE...Today and tonight. Expect another day of scattered showers and storms this morning through the evening. Some storms could be strong to severe with large hail, damaging winds, and flash flooding the primary threats of the strongest storms. Fresh burn scars, saturated soils and steep terrain will be especially conducive to flash flooding and debris flows. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Drier conditions move in Sunday behind the departing storm system with fall-like temperatures. Terrain-based storms will be possible mid week as a disturbance moves across the north. Otherwise, conditions look to remain dry through much of the coming week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Sep 13, 7:34 AM MDT, 5 hours 38 minutes before
Special Weather Statement
National Weather Service Grand Junction CO
734 AM MDT Sat Sep 13 2025
UTZ025-027-131400-
Arches/Grand Flat UT-Tavaputs Plateau UT-
734 AM MDT Sat Sep 13 2025
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL GRAND COUNTY THROUGH 800
AM MDT...
At 734 AM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 23 miles east of Green River to 26 miles north
of Castle Valley. Movement was northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation and
outdoor objects is possible.
Locations impacted include...
Cisco.
This includes Interstate 70 in Utah between mile markers 207 and 216.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3929 10987 3916 10919 3894 10933 3905 10988
TIME...MOT...LOC 1334Z 216DEG 19KT 3908 10975 3901 10937
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
KJSSpecial weather statement, Sep 13, 8:06 AM MDT, 5 hours 6 minutes before
Special Weather Statement
National Weather Service Grand Junction CO
806 AM MDT Sat Sep 13 2025
UTZ025-131430-
Tavaputs Plateau UT-
806 AM MDT Sat Sep 13 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN GRAND COUNTY
THROUGH 830 AM MDT...
At 806 AM MDT, Doppler radar was tracking a strong thunderstorm 21
miles northeast of Green River, moving north at 20 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation and
outdoor objects is possible.
This storm will remain over mainly rural areas of northwestern Grand
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3923 11005 3926 11006 3928 11008 3930 11005
3933 11006 3933 11005 3935 11002 3937 11003
3942 11001 3943 10973 3918 10981 3919 11008
3921 11007 3922 11008
TIME...MOT...LOC 1406Z 176DEG 19KT 3924 10993
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
GFSpecial weather statement, Sep 13, 12:12 PM MDT, 1 hour before
Special Weather Statement
National Weather Service Grand Junction CO
1212 PM MDT Sat Sep 13 2025
COZ006-017-131845-
Uncompahgre Plateau/Dallas Divide CO-Grand Valley CO-
1212 PM MDT Sat Sep 13 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MESA COUNTY THROUGH
1245 PM MDT...
At 1212 PM MDT, Doppler radar was tracking a strong thunderstorm near
Fruita, or 7 miles west of Grand Junction, moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Grand Junction, Fruita, Glade Park, Redlands, and Orchard Mesa.
This includes Interstate 70 in Colorado between mile markers 20 and
28.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3898 10875 3914 10881 3918 10862 3902 10856
TIME...MOT...LOC 1812Z 264DEG 7KT 3906 10870
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
KAAThe office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 8:03 PM MDT | Special Weather Statement | GJT | Montrose | 27 min |
| Sep 12, 8:29 PM MDT | Special Weather Statement | GJT | Mesa | 31 min |
| Sep 12, 9:06 PM MDT | Special Weather Statement | GJT | Dolores | 24 min |
| Sep 12, 11:01 PM MDT | Special Weather Statement | GJT | Montrose | 29 min |
| Sep 13, 3:25 AM MDT | Flood Watch | GJT | Archuleta, Delta, Dolores, Eagle, Garfield, Gunnison and 12 more | 21 hr |
| Sep 13, 11:46 AM MDT | Severe Thunderstorm Warning | GJT | Mesa | 29 min |
| Sep 13, 12:00 PM MDT | Areal Flood Advisory | GJT | Mesa | 11 min |
| Sep 13, 12:11 PM MDT | Flash Flood Warning | GJT | Mesa | 4 hr |
| Sep 13, 12:12 PM MDT | Special Weather Statement | GJT | Mesa | 33 min |
| Sep 13, 12:32 PM MDT | Severe Thunderstorm Warning | GJT | Mesa | 28 min |
| Sep 13, 1:02 PM MDT | Severe Thunderstorm Warning | GJT | Dolores, San Miguel | 28 min |
| Sep 13, 1:15 PM MDT | Special Weather Statement | GJT | Mesa | 30 min |
| Sep 13, 1:16 PM MDT | Areal Flood Advisory | GJT | Mesa | 59 min |
| Sep 13, 1:17 PM MDT | Special Weather Statement | GJT | 28 min | |
| Sep 13, 1:25 PM MDT | Special Weather Statement | GJT | Dolores | 35 min |
| Sep 13, 1:29 PM MDT | Special Weather Statement | GJT | Chaffee | 46 min |
| Sep 13, 1:34 PM MDT | Severe Thunderstorm Warning | GJT | Mesa | 41 min |
| Sep 13, 1:41 PM MDT | Tornado Warning | GJT | Dolores, San Miguel | 34 min |
| Sep 13, 1:42 PM MDT | Flash Flood Warning | GJT | Rio Blanco | 93 min |
| Sep 13, 1:42 PM MDT | Special Weather Statement | GJT | Montrose | 33 min |
| Sep 13, 1:43 PM MDT | Tornado Warning | GJT | Dolores, Montezuma | 32 min |
| Sep 13, 1:51 PM MDT | Areal Flood Advisory | GJT | Mesa | 54 min |
| Sep 13, 1:58 PM MDT | Severe Thunderstorm Warning | GJT | Mesa, Montrose | 32 min |
| Sep 13, 2:09 PM MDT | Tornado Warning | GJT | Dolores, Montezuma | 36 min |
| Sep 13, 2:11 PM MDT | Special Weather Statement | GJT | Rio Blanco | 34 min |
| Sep 13, 2:13 PM MDT | Special Weather Statement | GJT | Montrose | 17 min |
| Sep 13, 2:20 PM MDT | Special Weather Statement | GJT | Garfield | 25 min |
| Sep 13, 2:23 PM MDT | Flash Flood Warning | GJT | Rio Blanco | 112 min |
| Sep 13, 2:24 PM MDT | Areal Flood Advisory | GJT | Montrose | 2 hr |
| Sep 13, 2:32 PM MDT | Special Weather Statement | GJT | 28 min | |
| Sep 13, 2:36 PM MDT | Flash Flood Warning | GJT | Montezuma | 3 hr |
| Sep 13, 2:38 PM MDT | Severe Thunderstorm Warning | GJT | Dolores, Montezuma | 39 min |
| Sep 13, 2:40 PM MDT | Special Weather Statement | GJT | 20 min | |
| Sep 13, 3:07 PM MDT | Special Weather Statement | GJT | Delta | 23 min |
| Sep 13, 3:08 PM MDT | Special Weather Statement | GJT | Garfield | 37 min |
| Sep 13, 3:11 PM MDT | Special Weather Statement | GJT | San Miguel | 34 min |
| Sep 13, 3:25 PM MDT | Areal Flood Advisory | GJT | Montrose, San Miguel | 2 hr |
| Sep 13, 4:01 PM MDT | Special Weather Statement | GJT | Montezuma | 29 min |
| Sep 12, 6:28 PM MDT | Special Weather Statement | GJT | San Juan | 32 min |
| Sep 12, 6:36 PM MDT | Severe Thunderstorm Warning | GJT | San Juan | 24 min |
| Sep 13, 7:01 AM MDT | Special Weather Statement | GJT | Grand | 29 min |
| Sep 13, 7:07 AM MDT | Severe Thunderstorm Warning | GJT | Grand | 23 min |
| Sep 13, 7:34 AM MDT | Special Weather Statement | GJT | Grand | 26 min |
| Sep 13, 8:06 AM MDT | Special Weather Statement | GJT | Grand | 24 min |
| Sep 13, 12:42 PM MDT | Severe Thunderstorm Warning | GJT | San Juan | 33 min |
| Sep 13, 12:46 PM MDT | Tornado Warning | GJT | San Juan | 29 min |
| Sep 13, 12:52 PM MDT | Severe Thunderstorm Warning | GJT | San Juan | 38 min |
| Sep 13, 1:45 PM MDT | Flash Flood Warning | GJT | San Juan | 3 hr |
| Sep 13, 1:54 PM MDT | Severe Thunderstorm Warning | GJT | Grand, San Juan | 18 min |
| Sep 13, 2:17 PM MDT | Special Weather Statement | GJT | Grand | 13 min |
| Sep 13, 2:19 PM MDT | Special Weather Statement | GJT | Grand | 26 min |
| Sep 13, 2:34 PM MDT | Areal Flood Advisory | GJT | San Juan | 116 min |
| Sep 13, 2:51 PM MDT | Areal Flood Advisory | GJT | Grand | 114 min |
Nearby
Tornado Warnings in Colorado, 2025Tornado Warnings in Utah, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.